Funnel Cloud, Calhoun
- When
- October 4, 3:30 PM EST to 3:31 PM EST
- Where
- Calhoun County, 1.68 mi WNW of Wrights Corners
- Reported by
- Emergency Manager
- Coordinates
- 42.210, -84.980
Local law enforcement spotted a funnel cloud south of Marshall.
A funnel cloud was reported by law enforcement south of Marshall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
A funnel cloud was reported by law enforcement south of Marshall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Oct 4, 2:34 PM EST, 56 minutes earlier.
Area Forecast Discussion National Weather Service Grand Rapids MI 334 PM EDT Mon Oct 4 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 330 PM EDT Mon Oct 4 2021 - Rain tapers off this evening and tonight - Mainly dry Tuesday through Wednesday - Rain returns for Wednesday into into the weekend - Temperatures remain near to above normal next 7 days && .DISCUSSION...(This evening through next Monday) Issued at 330 PM EDT Mon Oct 4 2021 - Rain tapers off this evening and tonight Ridging building into the northern Great Lakes will nudge our upper low to the south tonight. The upper low spin in seen in both regional radar and satellite loops over Southeast Lower Michigan. The rain will gradually end mainly this evening with the upper low moving south and the loss of day time heating. Only an isolated shower or two is expected overnight. Given the lack of additional heavy rain, we will be dropping our last flood headline, the Flood Warning in Ingham County, shortly. There will be some isolated cells in the late afternoon/early evening that will have convective elements however that may bring some brief heavy rain. These cells will not cause additional flooding however. - Mainly dry Tuesday through Wednesday Ridging building in from the north both at the surface and aloft should allow for dry weather from Tuesday into Wednesday. Deep layer moisture hangs on into Tuesday across Southern Lower Michigan, so it looks like we won't get rid of the clouds. This may continue to be the case into Wednesday as well. High temperatures will be tempered by this both days near and south of I-96. - Rain returns for Wednesday into into the weekend Rain chances increase once again Wednesday night as moisture streams back in from the south. The precipitation chances are associated with some weak isentropic ascent with a warm frontal feature in the Southern Great Lakes. This setup will continue for much of the remainder of the work week. Chance for rain showers will be in the forecast Wednesday night through Friday. Cannot rule out additional precipitation as we head into the weekend and early next week with a cold front moving through the area on Sunday. Chance for thunderstorms look very low through the end of the week, but will increase ahead of the front over the weekend. - Temperatures remain near to above normal next 7 days Temperatures look to remain above seasonal normal for this time of year. Normal highs are cooling from the mid 60s into the lower 60s over the course of the next week or so. We are still looking at highs in the 70s for many of the upcoming 7 days. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 206 PM EDT Mon Oct 4 2021 Radar shows the low-pressure center about 20 nautical miles east of JXN and convective rain showers becoming reinvigorated in the vicinity of the TAF locations. This activity should reach its peak this afternoon in the warmest part of the day then gradually diminish late this evening. Instability and therefore updrafts are expected to be rather weak, but tops could reach as high as 20,000 feet (-18 degrees C), so can't completely rule out a chance of lightning in some cells near AZO, BTL, LAN, and JXN. Due to the depth of moist air in the atmosphere, even these relatively weak showers may produce heavy enough rain to obstruct visibility to MVFR and possibly IFR. Ceilings will likely trend back to IFR late tonight, gradually improving from NW to SE later Tuesday morning. && .MARINE... Issued at 330 PM EDT Mon Oct 4 2021 Winds are still expected to increase in the next couple hours up near Big and Little Sable Points. The Small Craft Advisory remains in place through 11pm up there. That said, the winds look a bit more marginal in the latest runs as compared to yesterday at this time. Buoys that are currently downwind right now are showing 4-5 footers on the other side of the lake (Wilmette IL and Milwaukee WI). The Ludington buoy is reporting 2.3 footers as of 2pm. We expect the Ludington buoy to reach near the 4 foot mark this evening. Off shore winds will gradually lighten up a bit over the course of the next 24-36 hours so after this evening, we are not expecting advisory conditions. For that matter, an off shore component of the wind continues for much of the remainder of the week. Better marine conditions expected Tuesday through Friday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ847>849. && SYNOPSIS...Duke DISCUSSION...Duke AVIATION...CAS MARINE...Duke
Hazardous Weather Outlook National Weather Service Grand Rapids MI 447 AM EDT Mon Oct 4 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 447 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of localized urban flooding may be present this morning following slow moving rain showers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-050900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 447 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of dense fog may impact the Lake Michigan nearshore early this morning. Hazardous winds and waves are expected this afternoon and evening north of Grand Haven due to a period of stronger northerly winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The Grand Rapids radar (KGRR), 89 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 funnel cloud. Local standard time, as filed.
Local law enforcement spotted a funnel cloud south of Marshall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2021Every state in 2021This day in weather historyWarnings in Michigan, October 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 987181.